MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM
Catalog Number NAV2019
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
Pre-op diagnosis: degenerative disc disease procedure: lumbar fusion levels operated: t10-l3 it was reported that intra-op, the tip of the driver broke while placing a screw in the left lumbar three pedicle.No fragment remained in the patient.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Product analysis: visually confirmed approximately ~3mm of instrument tip has been broken off, consistent with interface during usage.Inspection of the shaft diameter and material hardness confirmed conformance to print specification.Optical examination of the fracture surface identified a fairly flat fracture surface and circular material displacement.The above findings are consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key6927950
Report Number1030489-2017-02161
Device Sequence Number711623
Product Code OLO
UDI-Device Identifier00643169347502
UDI-Public00643169347502
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K140454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNAV2019
Device Lot NumberCA14B059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2018
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date10/09/2017
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight107